Reply To: Treating side effects with OTHER meds? Help!

Home Welcome to the ADDitude Forums For Parents Treating Your Child Treating side effects with OTHER meds? Help! Reply To: Treating side effects with OTHER meds? Help!

#80564
peaceout
Participant

My DD has high anxiety esp when taking stimulants. The only one that doesn’t cause terrible anxiety is short acting Ritalin at a VERY low dose (half the lowest dose!). We tried an SSRI but it made the ADHD worse and didn’t help the anxiety much. After a LONG journey, she is currently taking THREE ADHD meds: Strattera, guanfacine, and Ritalin, AND two supplements (PS-100 and l-theanine). This combo is the best we have tried so far. The Ritalin helps focus and impulsivity, the guanfacine helps hyperactivity and impulsivity, and the Strattera helps anxiety and impulsivity; the two supplements also seem to help overall moodiness and emotional lability. She can actually handle a “punishment” (actual punishments are rare but I’m talking about even a conversation about behavior) without excuses and lying (“It wasn’t me”, “I didn’t do it”, etc), lashing out, or extreme meltdowns, so this is super good.